MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-25
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline flex device has been returned and evaluation is in progress.A follow-up mdr will be submitted when evaluation is complete.Mdrs related to this event: 2029214-2018-00606 and 2029214-2018-00607.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that a pflex (4.75 mm x 25 mm) and an unknown pipeline product failed to open during a procedure to address an unruptured fusiform aneurysm located in the internal carotid artery (ica) posterior communicating artery segment.It was confirmed that the pipeline device and its accessories were prepped according to their indications for use (ifu).It was reported that the health care provider (hcp) attempted to open/flower the pipeline device in the m1 segment multiple times, but the device would not open after unsheathing 2/3 of the device; greater than 50% of the device was deployed.The hcp then attempted to position the device in the ica, but it again would not open.The device was removed from the microcatheter and rhv, and it was noted that the proximal end of the device looked crimped; however, only the middle part of the product was placed in a bend.Another device of the same size was used and it also would not open.The same diagnostics/troubleshooting were performed on the replacement device.It was noted, however, that the replacement device appeared normal upon removal and was not crimped.A 4.5mm x 25mm pipeline device was then used and opened on the first attempt.It was confirmed that usage of the new size resulted in a good outcome.The patient's vessel tortuosity was noted as severe; however, there was no known impact or consequence to the patient.No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
Correction mdrs related to this event: 2029214-2018-00606, 2029214-2018-00609.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The pipeline flex braid was returned detached from the pushwire; therefore, the distal and proximal ends of the braid were unable to be identified.The pipeline flex braid was found fully opened with moderately fraying at both ends.No other anomalies were observed.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key7667701
Report Number2029214-2018-00606
Device Sequence Number1076259
Product Code OUT
UDI-Device Identifier00847536016774
UDI-Public00847536016774
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2019
Device Model NumberPED-475-25
Device Catalogue NumberPED-475-25
Device Lot NumberA366798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer07/10/2018
08/15/2018
Initial Report FDA Received Date07/06/2018
Supplement Report FDA Received Date07/10/2018
09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1